MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC GUIDEWIRES; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC GUIDEWIRES; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 8670001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from health care professional via a manufacturer representative regarding a patient for revision surgery due to right l5 screw was placed in the spinal canal.It was reported that on (b)(6) 2021, l3-5 plif was performed, the right l5 screw was placed in the spinal canal.Although there was no neurological symptom, reoperation was performed hastily, the screw was removed and then reinserted.After removing the screw inserted in l5, a pilot hole was created again for screw placement.The situation was the same at the time of the initial operation that the patient's pedicle and vertebral body were very hard and difficult to insert.The first time they reinserted it, the screw came off to the lateral, and the screw was removed again (the screw was also not tight).Since the f7.5 x 45 mm screw was used, f6.5 mm tap was performed through the guide wire after creating the pilot hole.In the second reinsertion, the guide wire was inserted when the insertion was confirmed with probe about 10 mm from the posterior wall of the vertebral body.The guide wire was inserted only about 15 mm from the posterior wall of the vertebral body.Since it was stiff when performing tap, it was tapped to the part where the guide wire was inserted, and the screw was inserted.An attempt was made to remove the guide wire when inserted the screw and proceed to about 15 mm from the posterior wall of the vertebral body, but the guide wire did not come off, and they tried to remove the guide wire with pliers and a hammer.The guide wire was removed without problems, but the tip of about 5 mm remained in position about 10 mm from the posterior wall of the vertebral body.After that, at the discretion of the physician, the tip was left as it was and the screw was inserted to the end.The position of the remaining guide wire did not change.At the physician's discretion, although the guide wire remained in the patient's vertebral body, the procedure was completed with the guide wire remaining.Since the screw had been reinserted a total of 3 times, considering the position of the guide wire, removing was performed again, the residue was not removed.There was no treatment or additional surgery performed as a result of this event.There was no delay in the overall procedure time.

Brand Name
GUIDEWIRES
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key12329554
Report Number1030489-2021-01053
Device Sequence Number14630940
Product Code LXH
UDI-Device Identifier00721902293115
UDI-Public00721902293115
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8670001
Device Catalogue Number8670001
Device Lot NumberKH20M180
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2021
Initial Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1